MAUDE Adverse Event Report: ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4502
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two separate submissions for the same patient event.The other is 1220246-2017-00145 ((b)(4)).The evaluation for device 3, lot 10048688, revealed the trigger was frozen and the needles would not deploy.In addition, the cannula was bent to the operator's left.It was observed that the handle gear teeth were damaged preventing the device from firing properly.The most likely cause of this type of event is excessive movement of the needle from tear and/or the user not following the deployment sequence as stated in the surgical technique guides such as squeezing and releasing trigger out of sequence, and premature squeezing and releasing of the trigger.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a meniscal repair procedure, the surgeon was attempting to use a speed cinch w/ 2 peek implants.The first speed cinch, lot: 10048687, ((b)(4)) was inserted into the meniscus and the surgeon was able to successfully implant the first implant however, when the surgeon pulled the trigger to release the second implant, it did not deploy.The suture was cut and the first implant was removed with graspers.A second speed cinch of the same lot, lot: 10048687 ((b)(4)) was used and again the first implant deployed and seated fine but when the surgeon pulled the trigger to release the second implant, it did not deploy.The suture was cut and the first implant was removed with graspers.A third speed cinch of a different lot, lot: 10048688 ((b)(4)) was opened and used and the exact same thing happened, the surgeon was able to successfully implant the first implant however, when the surgeon pulled the trigger to release the second implant, it did not deploy.The suture was cut and the first implant was removed with graspers.The surgeon then converted to a mini menisectomy.No patient injury.

Brand Name
SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6520077
Report Number1220246-2017-00146
Device Sequence Number649888
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue NumberAR-4502
Device Lot Number10048688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;